Alert archive / Oregon / Snow Advisories in 2008

Snow Advisory 13, NWS Medford, OR

March 27, 20086 counties in Oregon; Siskiyou County, California

NWS Medford, OR issued this snow advisory at Mar 27, 2008, 2:15 PM PDT for 6 counties in Oregon; Siskiyou County, California. It took effect at Mar 28, 2008, 5:00 AM PDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Mar 27, 2008, 2:15 PM PDT (21:15 UTC)
In effect from
Mar 28, 2008, 5:00 AM PDT
Expired
Mar 28, 2008, 8:00 PM PDT
In force
15 hr
Issued by
NWS Medford, OR

Counties Siskiyou County, CA, Coos County, OR, Curry County, OR, Douglas County, OR, Jackson County, OR, Josephine County, OR, Klamath County, OR

The radar

The Medford radar (KMAX), 65 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 9.3 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2008-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2008-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
998 m above ground
0-6 km bulk shear
103 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS46 KMFR 272115
WSWMFR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
215 PM PDT THU MAR 27 2008

ORZ027-028-280515-
/O.NEW.KMFR.SN.Y.0013.080328T1500Z-080329T0300Z/
SOUTH CENTRAL OREGON CASCADES-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
INCLUDING THE CITIES OF...CRATER LAKE...CRESCENT LAKE...
DIAMOND LAKE...UNION CREEK...HOWARD PRAIRIE...SISKIYOU SUMMIT
215 PM PDT THU MAR 27 2008

...SNOW ADVISORY IN EFFECT FROM 8 AM TO 8 PM PDT FRIDAY FOR THE
SOUTHERN AND SOUTH CENTRAL OREGON CASCADES...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SNOW
ADVISORY FOR THE SOUTHERN AND SOUTH CENTRAL OREGON CASCADES. WHICH
IS IN EFFECT FROM 8 AM TO 8 PM PDT FRIDAY.

A STRONG COLD FRONT WILL MOVE INLAND FRIDAY. SNOW ACCUMULATIONS
OF 4 TO 10 INCHES ARE EXPECTED OVER THE SOUTHERN OREGON CASCADES
FRIDAY MORNING THROUGH EARLY FRIDAY EVENING WITH AMOUNTS OF 2 TO
6 INCHES EXPECTED OVER THE SISKIYOU MOUNTAINS. SNOW WILL BECOME
SHOWERY AN DECREASE IN INTENSITY BEHIND THE FRONT ON FRIDAY
EVENING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

ORZ023-280515-
/O.NEW.KMFR.SN.Y.0013.080328T1200Z-080329T0100Z/
CENTRAL DOUGLAS COUNTY-
INCLUDING THE CITIES OF...ROSEBURG...SUTHERLIN...GREEN
215 PM PDT THU MAR 27 2008

...SNOW ADVISORY IN EFFECT FROM 5 AM TO 6 PM PDT FRIDAY ABOVE 2000
FEET...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SNOW
ADVISORY ABOVE 2000 FEET...WHICH IS IN EFFECT FROM 5 AM TO 6 PM
PDT FRIDAY.

A COLD FRONT WILL MOVE INLAND FRIDAY MORNING. SNOW LEVELS WILL
START OUT AROUND 2000 FEET LOWERING BEHIND THE FRONT TO 1500 FEET
IN THE AFTERNOON. SNOW ACCUMULATIONS OF 1 TO 4 INCHES ARE EXPECTED
ABOVE 2000 FEET FRIDAY MORNING AND AFTERNOON.

LOWER ELEVATIONS DOWN TO 1500 FEET MAY SEE SNOW AT TIMES
WITH LITTLE OR NO ACCUMULATION DURING THE MORNING HOURS. THEN
BEHIND THE FRONT...LIGHT SNOW SHOWERS ARE EXPECTED IN THE EVENING
DOWN TO AROUND 1000 FEET.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

ORZ024-026-280515-
/O.NEW.KMFR.SN.Y.0013.080328T1200Z-080329T0100Z/
EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY-
INCLUDING THE CITIES OF...GRANTS PASS...MEDFORD...ASHLAND
215 PM PDT THU MAR 27 2008

...SNOW ADVISORY IN EFFECT FROM 5 AM TO 6 PM PDT FRIDAY ABOVE 2500
FEET...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SNOW
ADVISORY ABOVE 2500 FEET...WHICH IS IN EFFECT FROM 5 AM TO 6 PM
PDT FRIDAY.

A COLD FRONT WILL MOVE INLAND FRIDAY MORNING AND AFTERNOON. SNOW
LEVELS WILL START OUT AROUND 2000 FEET IN THE MORNING RISING TO
BRIEFLY TO 2500 TO 3000 FEET BEFORE LOWERING AGAIN TO 2000 FEET IN
THE LATE AFTERNOON. SNOW ACCUMULATIONS OF 1 TO 4 INCHES ARE
EXPECTED ABOVE 2500 FEET FRIDAY MORNING AND AFTERNOON. 

LOWER VALLEY LOCATIONS DOWN TO 1500 FEET MAY SEE SNOW AT TIMES
WITH LITTLE OR NO ACCUMULATION DURING THE MORNING HOURS. THEN
BEHIND THE FRONT...LIGHT SNOW SHOWERS ARE EXPECTED IN THE EVENING
DOWN TO AROUND 1500 FEET.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

CAZ080-280515-
/O.NEW.KMFR.SN.Y.0013.080328T1200Z-080329T0100Z/
WESTERN SISKIYOU COUNTY-
INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW
215 PM PDT THU MAR 27 2008

...SNOW ADVISORY IN EFFECT FROM 5 AM TO 6 PM PDT FRIDAY ABOVE 3000
FEET...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SNOW
ADVISORY ABOVE 3000 FEET...WHICH IS IN EFFECT FROM 5 AM TO 6 PM
PDT FRIDAY.

A COLD FRONT WILL MOVE INLAND FRIDAY MORNING AND AFTERNOON. SNOW
LEVELS WILL START OUT AROUND 2500 FEET IN THE MORNING RISING TO
AROUND 3000 FEET IN THE AFTERNOON. SNOW ACCUMULATIONS OF 3 TO 6
INCHES ARE EXPECTED ABOVE 3000 FEET FRIDAY MORNING AND AFTERNOON.
THEN SNOW WILL DECREASE IN INTENSITY AND BECOME SHOWERY FRIDAY
EVENING BEHIND THE FRONT WITH SNOW LEVELS LOWERING TO AROUND 2000
FEET.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

ORZ025-280515-
/O.NEW.KMFR.SN.Y.0013.080328T1500Z-080329T0300Z/
EASTERN DOUGLAS COUNTY FOOTHILLS-
INCLUDING THE CITIES OF...STEAMBOAT...TOKETEE FALLS
215 PM PDT THU MAR 27 2008

...SNOW ADVISORY IN EFFECT FROM 8 AM TO 8 PM PDT FRIDAY ABOVE 2000
FEET...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SNOW
ADVISORY ABOVE 2000 FEET...WHICH IS IN EFFECT FROM 8 AM TO 8 PM
PDT FRIDAY.

A COLD FRONT WILL MOVE INLAND FRIDAY MORNING. SNOW LEVELS WILL
START OUT AROUND 2000 FEET LOWERING BEHIND THE FRONT TO 1500 FEET
IN THE LATE AFTERNOON. SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE
EXPECTED ABOVE 2000 FEET FRIDAY MORNING THROUGH EARLY FRIDAY
EVENING WITH ACCUMULATIONS OF 4 TO 7 INCHES OVER HIGHER TERRAIN.
BEHIND THE FRONT FRIDAY EVENING...LOWER VALLEY FLOORS MAY SEE
LIGHT SNOW WITH LITTLE ACCUMULATION EXPECTED.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

CC
4 follow-up statements
000 
WWUS46 KMFR 280451
WSWMFR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
951 PM PDT THU MAR 27 2008

CAZ080-ORZ024-026-280600-
/O.CAN.KMFR.SN.Y.0013.080328T1200Z-080329T0100Z/
WESTERN SISKIYOU COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
JACKSON COUNTY-
INCLUDING THE CITIES OF...ETNA...FORT JONES...GREENVIEW...
GRANTS PASS...MEDFORD...ASHLAND
951 PM PDT THU MAR 27 2008

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE SNOW
ADVISORY. 

NEW MODEL GUIDANCE SUGGESTS THAT WARM FRONT TOMORROW WILL HOLD LOW
ELEVATION SNOW AT BAY UNTIL LATE IN THE DAY...BY THE TIME THE COLD
AIR FILTERS IN...IT NOW LOOKS LIKE ONLY MINOR SNOW
ACCUMULATION...LESS THAN 1 INCH BELOW 3500 FT.

$$

ORZ027-028-281300-
/O.EXT.KMFR.SN.Y.0013.080328T1400Z-080329T0600Z/
SOUTH CENTRAL OREGON CASCADES-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
INCLUDING THE CITIES OF...CRATER LAKE...CRESCENT LAKE...
DIAMOND LAKE...UNION CREEK...HOWARD PRAIRIE...SISKIYOU SUMMIT
951 PM PDT THU MAR 27 2008

...SNOW ADVISORY NOW IN EFFECT FROM 7 AM TO 11 PM PDT FRIDAY...

THE SNOW ADVISORY IS NOW IN EFFECT FROM 7 AM TO 11 PM PDT FRIDAY.

A STRONG PACIFIC FRONT WILL MOVE INLAND FRIDAY. WIDESPREAD SNOW
ACCUMULATIONS OF 6 TO 11 INCHES ARE EXPECTED OVER THE SOUTHERN
OREGON CASCADES FRIDAY MORNING THROUGH FRIDAY EVENING WITH AMOUNTS
OF 4 TO 8 INCHES EXPECTED OVER THE SISKIYOU MOUNTAINS. SNOW WILL
BECOME SHOWERY AN DECREASE IN INTENSITY BEHIND THE FRONT ON FRIDAY
EVENING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

ORZ023-281300-
/O.EXT.KMFR.SN.Y.0013.080328T1700Z-080329T0600Z/
CENTRAL DOUGLAS COUNTY-
INCLUDING THE CITIES OF...ROSEBURG...SUTHERLIN...GREEN
951 PM PDT THU MAR 27 2008

...SNOW ADVISORY NOW IN EFFECT FROM 10 AM TO 11 PM PDT FRIDAY
ABOVE 2000 FEET...

THE SNOW ADVISORY IS NOW IN EFFECT FROM 10 AM TO 11 PM PDT
FRIDAY ABOVE 2000 FEET. 

A FRONT WILL MOVE INLAND FRIDAY MORNING. SNOW LEVELS WILL START
OUT AROUND 2000 FEET LOWERING BEHIND THE FRONT TO 1500 FEET IN THE
AFTERNOON. SNOW ACCUMULATIONS OF 1 TO 2 INCHES ARE EXPECTED ABOVE
2000 FEET BY FRIDAY EVENING.

LOWER ELEVATIONS DOWN TO 1500 FEET MAY SEE SNOW AT TIMES WITH
LITTLE OR NO ACCUMULATION.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

ORZ025-281300-
/O.EXT.KMFR.SN.Y.0013.080328T1700Z-080329T0600Z/
EASTERN DOUGLAS COUNTY FOOTHILLS-
INCLUDING THE CITIES OF...STEAMBOAT...TOKETEE FALLS
951 PM PDT THU MAR 27 2008

...SNOW ADVISORY NOW IN EFFECT FROM 10 AM TO 11 PM PDT FRIDAY
ABOVE 2000 FEET...

THE SNOW ADVISORY IS NOW IN EFFECT FROM 10 AM TO 11 PM PDT
FRIDAY ABOVE 2000 FEET. 

A FRONT WILL MOVE INLAND FRIDAY MORNING. SNOW LEVELS WILL START
OUT AROUND 2000 FEET LOWERING BEHIND THE FRONT TO 1500 FEET IN THE
AFTERNOON. SNOW ACCUMULATIONS OF 1 TO 2 INCHES ARE EXPECTED ABOVE
2000 FEET BY FRIDAY EVENING.

LOWER VALLEY FLOORS MAY SEE LIGHT SNOW ACCUMULATION WITH LITTLE TO
NO SNOW ACCUMULATION EXPECTED.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
MWJ
000 
WWUS46 KMFR 281318
WSWMFR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
618 AM PDT FRI MAR 28 2008

ORZ027-028-282130-
/O.CON.KMFR.SN.Y.0013.080328T1400Z-080329T0600Z/
SOUTH CENTRAL OREGON CASCADES-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
INCLUDING THE CITIES OF...CRATER LAKE...CRESCENT LAKE...
DIAMOND LAKE...UNION CREEK...HOWARD PRAIRIE...SISKIYOU SUMMIT
618 AM PDT FRI MAR 28 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. 

A STRONG PACIFIC FRONT WILL MOVE INLAND TODAY. WIDESPREAD SNOW
ACCUMULATIONS OF 6 TO 11 INCHES ARE EXPECTED OVER THE SOUTHERN
OREGON CASCADES THROUGH THIS EVENING WITH AMOUNTS OF 4 TO 8 INCHES
EXPECTED OVER THE SISKIYOU MOUNTAINS. THE STEADY SNOW WILL CHANGE
TO SHOW SHOWERS FRIDAY EVENING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

ORZ023-282130-
/O.CON.KMFR.SN.Y.0013.080328T1700Z-080329T0600Z/
CENTRAL DOUGLAS COUNTY-
INCLUDING THE CITIES OF...ROSEBURG...SUTHERLIN...GREEN
618 AM PDT FRI MAR 28 2008

...SNOW ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
11 PM PDT THIS EVENING...

A SNOW ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
11 PM PDT THIS EVENING. 

A FRONT WILL MOVE INLAND THIS MORNING. SNOW LEVELS WILL START OUT
AROUND 2000 FEET....LOWERING TO 1500 FEET IN THE AFTERNOON. SNOW
ACCUMULATIONS OF 1 TO 2 INCHES ARE EXPECTED ABOVE 2000 FEET BY
FRIDAY EVENING.

LOWER ELEVATIONS DOWN TO 1500 FEET MAY SEE SNOW AT TIMES WITH
LITTLE OR NO ACCUMULATION.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

ORZ025-282130-
/O.CON.KMFR.SN.Y.0013.080328T1700Z-080329T0600Z/
EASTERN DOUGLAS COUNTY FOOTHILLS-
INCLUDING THE CITIES OF...STEAMBOAT...TOKETEE FALLS
618 AM PDT FRI MAR 28 2008

...SNOW ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
11 PM PDT THIS EVENING...

A SNOW ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
11 PM PDT THIS EVENING. 

A FRONT WILL MOVE INLAND THIS MORNING. SNOW LEVELS WILL START OUT
AROUND 2000 FEET LOWERING TO 1500 FEET IN THE AFTERNOON. SNOW
ACCUMULATIONS OF 1 TO 2 INCHES ARE EXPECTED ABOVE 2000 FEET BY
FRIDAY EVENING.

LOWER VALLEY FLOORS MAY SEE LIGHT SNOW ACCUMULATION WITH LITTLE
TO NO SNOW ACCUMULATION EXPECTED.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

STOCKTON
000 
WWUS46 KMFR 282058
WSWMFR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
158 PM PDT FRI MAR 28 2008

ORZ023-025-282200-
/O.CAN.KMFR.SN.Y.0013.000000T0000Z-080329T0600Z/
CENTRAL DOUGLAS COUNTY-EASTERN DOUGLAS COUNTY FOOTHILLS-
INCLUDING THE CITIES OF...ROSEBURG...SUTHERLIN...GREEN...
STEAMBOAT...TOKETEE FALLS
158 PM PDT FRI MAR 28 2008

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE SNOW
ADVISORY. 

COLDER AIR WILL MOVE INTO THE REGION THIS EVENING AND
TONIGHT...BUT SNOW SHOWERS ARE EXPECTED TO DECREASE EARLY THIS
EVENING AND OVERNIGHT TONIGHT. SNOW WILL ACCUMULATE 1 TO 2 INCHES
ABOVE 2000 FEET TONIGHT.

$$

ORZ027-028-290300-
/O.EXT.KMFR.SN.Y.0013.000000T0000Z-080329T0300Z/
SOUTH CENTRAL OREGON CASCADES-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
INCLUDING THE CITIES OF...CRATER LAKE...CRESCENT LAKE...
DIAMOND LAKE...UNION CREEK...HOWARD PRAIRIE...SISKIYOU SUMMIT
158 PM PDT FRI MAR 28 2008

...SNOW ADVISORY NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

A STRONG COLD FRONT WILL MOVE THROUGH THIS EVENING WITH SNOW
DECREASING TO SNOW SHOWERS. SNOW ACCUMULATIONS OF 4 TO 6 INCHES
ARE EXPECTED OVER THE CASCADES AND SISKIYOUS BY THIS EVENING.
SNOW SHOWERS WILL CONTINUE OVERNIGHT WITH 2 TO 4 INCHES EXPECTED
IN THE NORTHERN CASCADES AND 1 TO 3 INCHES IN THE SOUTHERN
CASCADES AND SISKIYOUS. 

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

PETRUCELLI
000 
WWUS46 KMFR 290302
WSWMFR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
802 PM PDT FRI MAR 28 2008

ORZ027-028-290415-
/O.EXP.KMFR.SN.Y.0013.000000T0000Z-080329T0300Z/
SOUTH CENTRAL OREGON CASCADES-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
INCLUDING THE CITIES OF...CRATER LAKE...CRESCENT LAKE...
DIAMOND LAKE...UNION CREEK...HOWARD PRAIRIE...SISKIYOU SUMMIT
802 PM PDT FRI MAR 28 2008

...SNOW ADVISORY HAS EXPIRED...

THE SNOW ADVISORY IS NO LONGER IN EFFECT. 

THE COLD FRONT THAT BROUGHT THE RAIN AND SNOW TO THE SOUTHERN
OREGON CASCADES AND SISKIYOUS HAS MOVED SOUTH. SIGNIFICANT SNOW
ACCUMULATIONS HAVE ENDED.

$$


STAVISH

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this snow advisory went out at Mar 27, 9:02 AM PDT, 5 hours 13 minutes earlier.

Area forecast discussion, Mar 27, 9:02 AM PDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
902 AM PDT THU MAR 27 2008

.SHORT TERM...THE AREA IS IN WESTERLY FLOW TODAY. THERE IS A
SLIGHT CHANCE OF LIGHT SHOWER ACTIVITY EARLY TODAY OVER COOS AND
DOUGLAS...MAINLY FOR HIGHER TERRAIN AND ALONG THE COAST...AS WEAK
IMPULSES MOVE OVER NORTHERN PORTIONS OF THE AREA. LOOKS LIKE MOST
THE SHOWER ACTIVITY WILL BE TO THE NORTH OF THE CWA.

LATE TONIGHT INTO EARLY TOMORROW THE NEXT COLD FRONT
ARRIVES BRINGING ANOTHER ROUND OF RAIN AND SNOW. AS THE UPPER
TROUGH OFF BRITISH COLUMBIA MOVES SOUTH A COLD FRONT WILL APPROACH
THE COAST EARLY FRIDAY MORNING. ALSO A SURFACE LOW TO THE WEST
WILL MOVE TOWARDS THE SOUTHER OREGON AND NORTHERN CALIFORNIA COAST
TONIGHT. MODELS INDICATE THIS LOW WILL MERGE ALONG THE SOUTHERN
END OF THE NORTHERN COLD FRONT AND THEN MOVE INTO NORTHERN
CALIFORNIA EARLY FRIDAY. PERIODS OF MODERATE RAIN AND SNOW ARE
POSSIBLE WITH THIS FRONT.

THE TRACK OF THE SOUTHERN LOW WILL BE A FACTOR IN DETERMINING SNOW
LEVELS FOR FRIDAY. THE NAM CONTINUES TO TRACK THE LOW SLIGHTLY
FURTHER NORTH WITH SOME WARM AIR ADVECTION MOVING INTO SOUTHWEST
PORTIONS OF THE CWA. THE GFS KEEPS THE LOW TRACKING TO THE SOUTH
WITH LESS WARM AIR AHEAD OF THE COLD FRONT. HAVE BEEN CONTINUING
TO FOLLOW THE GFS FORECAST...HOWEVER THERE IS SIGNIFICANT
UNCERTAINTY ESPECIALLY OVER SOUTHWESTERN PORTIONS OF THE CWA. THE
12Z NAM IS A BIT MORE IN LINE WITH THE GFS TODAY AND INDICATES THE
BEST CHANCE FOR WARMING AND RISING SNOW LEVELS ON FRIDAY IS OVER
SISKIYOU AND CURRY COUNTY. FURTHER NORTH OVER COOS AND DOUGLAS
COUNTIES...EXPECT SNOW LEVELS TO REMAIN RELATIVELY LOW THROUGH THE
DAY AROUND 2000 FEET LOWERING TO 1500 FEET. BOTH MODELS INDICATE
COLD AIR ADVECTION MOVING INTO THE CWA BEHIND THE FRONTAL PASSAGE
LATE FRIDAY AFTERNOON INTO EARLY EVENING. WILL NEED TO CONSIDER
SNOW ADVISORIES ESPECIALLY OVER THE MOUNTAINS AND PORTIONS OF THE
WEST SIDE FOR FRIDAY.

IN ADDITION TO RAIN AND SNOW...WINDS ARE EXPECTED TO INCREASE OVER
THE OFFSHORE WATERS...ALONG THE COAST...AND INLAND ESPECIALLY OVER
HIGHER TERRAIN AND OVER THE EAST SIDE ON FRIDAY. NAM AND GFS ARE
INDICATING LOW LEVEL 925 MB WINDS WILL INCREASE NEAR THE COAST
FRIDAY MORNING WITH SOUTH WINDS OF 30 TO 45 KTS AT 925
MB...DECREASING BY EARLY AFTERNOON AS THE FRONT MOVES INLAND. FOR
INLAND LOCATIONS A STRONG SURFACE PRESSURE GRADIENT SETS UP AND A
700 MB JET OF 40 TO 65 KT. THIS WILL LIKELY BRING STRONG AND GUSTY
WINDS TO THE HIGHER TERRAIN AND OVER THE EAST SIDE.

BEHIND THE FRONT...SHOWERS ARE EXPECTED DURING THE EVENING ESPECIALLY
FROM THE OREGON CASCADES WEST AS THE UPPER TROUGH AXIS MOVES OVER
THE REGION. ON SATURDAY...EXPECT SHOWERS TO DIMINISH WITH BEST
CHANCE FOR ANY CONTINUED ACTIVITY OVER THE CASCADES. ALSO VERY
COLD AIR MOVING INTO THE AREA WILL BRING CONTINUED FREEZING OR
NEAR FREEZING TEMPERATURES TO THE WEST SIDE VALLEYS. THIS IS
FOLLOWED BY NORTHWEST FLOW OVER THE AREA AS HIGH PRESSURE BUILDS
OFFSHORE WITH DRIER CONDITIONS ON SUNDAY INTO MONDAY.

&&

.AVIATION...VFR TODAY. THEN ANOTHER COLD FRONT WILL APPROACH
LATE TONIGHT INTO EARLY TOMORROW MORNING WITH AREAS OF MVFR MOVING
INTO THE AREA EARLY FRIDAY MORNING THROUGH FRIDAY AFTERNOON.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.

CA...NONE.

PACIFIC COASTAL WATERS...GALE WATCH FROM LATE TONIGHT THROUGH FRIDAY
     MORNING FOR PZZ350-PZZ356-PZZ370-PZZ376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 AM PDT THIS
     MORNING FOR PZZ350-PZZ356-PZZ370-PZZ376.

CC
Hazardous weather outlook, Mar 27, 6:26 AM PDT, 7 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
626 AM PDT THU MAR 27 2008

ORZ021-022-026-271500-
CURRY COUNTY COAST-JACKSON COUNTY-SOUTH CENTRAL OREGON COAST-
626 AM PDT THU MAR 27 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA

.DAY ONE...TODAY

A FREEZE WARNING IS IN EFFECT THROUGH 8AM...SEE PRODUCT FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

BUNKER

In the hours before

Local storm report, Mar 27, 11:34 AM PDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1134 AM PDT THU MAR 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1132 AM     HEAVY RAIN       2 WSW LAKESIDE          43.57N 124.20W
03/27/2008  M0.11 INCH       COOS               OR   TRAINED SPOTTER

            24 HOUR PERIOD

&&

SUGDEN
Local storm report, Mar 27, 11:36 AM PDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
1136 AM PDT THU MAR 27 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 AM     HEAVY RAIN       2 WSW LAKESIDE          43.57N 124.20W
03/27/2008  M0.74 INCH       COOS               OR   TRAINED SPOTTER

            24 HOUR PERIOD FOR MARCH 25-26 2008

&&

SUGDEN

Nearby

Snow Advisories in Oregon, 2008Snow Advisories in California, 2008Every snow advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.